MAUDE Adverse Event Report: VOLCANO CORPORATION OMNIWIRE PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION OMNIWIRE PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 89185J
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an omniwire was used in a diagnostic coronary procedure in a moderately calcified mid lad.After advancing the wire a few centimeters through a non-philips guide catheter, an error message appeared.During pullback from the guide catheter, the wire separated approx.42 cm from the distal tip.The separated portion and the guide catheter were removed as a system.The procedure was postponed for a later date.No patient injury reported.This product problem is being submitted because the omniwire separated, was removed as a system, and resulted in delay of the procedure.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks a2, a3b, a5 & a6: dob, gender, ethnicity, and race are not available from facility.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks e1 & g2: country is germany.Block h3 & h6: the omniwire was not returned to the manufacturer for evaluation, thus no returned product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Block h3: the omniwire was returned in two pieces without the non-philips guide catheter.The distal section (dome, distal coil, pressure sensor, solder joints, pressure sensor housing, and hypotube portion) measured approx.41.8 cm in length.The proximal section (hypotube portion, composite core, and conductive bands) measured approx.149.2 cm in length.Additionally, at the location of the separation, sharp edges were observed.The total length of the returned sections is 191 cm.The overall wire working length is 190 +/- 5 cm which concludes that all parts were accounted for, with no missing material detected.Block h6: the probable cause of the shaft separation is due to use/handling.Manipulation and strain can damage internal components and result in the reported failure.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
OMNIWIRE PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key21714199
Report Number3008363989-2025-00041
Device Sequence Number21320230
Product Code DQX
UDI-Device Identifier00845225003050
UDI-Public(01)00845225003050(11)240530(17)270530(10)0303206694
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192886
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89185J
Device Catalogue Number89185J
Device Lot Number0303206694
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC: 6F GUIDE CATHETER; PHILIPS: CORE MOBILE CONSOLE; TERUMO: 6F INTRODUCER SHEATH
Patient Age83 YR
Patient SexFemale
Patient Weight64 KG